Birth control failure while on antibiotics?

iVillage Member
Registered: 09-28-2007
Birth control failure while on antibiotics?
1
Fri, 09-14-2012 - 6:06pm

Hi ladies,

I'm wondering if anyone has ever gotten pregnant while on birth control and antibiotics?  Each time I have gotten an antibiotic RX, it notes that it can alter the effectiveness of birth control pills.  I was on an antibiotic for a sinus infection from 8/24 through about 9/3 and DH and I did not use any other means of protection.  I have had several days where I've felt just all around crappy and a little nauseous in the last week and had what felt like menstrual cramps (in the front, low in my pelvis) one day a couple of days ago (wondering if that could be implantation).  AF is not expected until next week so I know the cramping wasn't premenstrual.  I'm tempted to take a test just to check...I am also worried about the ill effects on a baby if I were pregnant and still taking birth control for the last several weeks.  Anyone ever had their birth control fail because you were on antibiotics?  Thanks.

~Emily

Photobucketaction=view&current=emily0210.pn
Community Leader
Registered: 07-07-2008
Sat, 09-15-2012 - 3:00pm
My sister-in-law got pregnant while on birth control pills and an antibiotic. I would recommend discussing your concerns with your doctor and ask them when you should test.